MAUDE Adverse Event Report: CLEARFLOW, INC. PLEURAFLOW SYSTEM WITH FLOWGLIDE; CHEST TUBE

CLEARFLOW, INC. PLEURAFLOW SYSTEM WITH FLOWGLIDE; CHEST TUBE
Model Number PFFG3-28
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient presented for surgery on april 20th and had a cabg x 2/avr.The surgeon placed two mediastinal chest tubes (1) pffg3-28 and (1) 24fr chest tube from another manufacturer (not identified).These two chest tubes were placed anteriorly in the mediastinum.A third chest tube, pffg3-28 ra, was placed in the left pleural space.Upon attempting the first actuation of the mediastinal chest tube (pffg3-28), the shuttle guide and clearance wire decoupled immediately.The decision was to close the sternum and leave it in this position and inform the cvicu team to not try and withdraw the shuttle and clearance wire per the ifu.Upon landing in the cvicu, the patient was bleeding heavily and after one (1) liter of drainage output in the first hour, the decision was made to return the patient to the or for re-exploration.The patient's chest was opened, and they discovered a dehiscence of the distal anastomosis of the lima-lad graft that was the cause for the bleeding.The surgeon re-anastomosed, achieved hemostasis, and closed the chest.It was reported by the surgeon that during the re-exploration the magnetic shuttle guide and clearance wire were not working (decoupling), so he removed it.Since the chest tube was not returned to the company and no photos were provided, the cause of decoupling could not be established.The returned clearance wire assembly was evaluated, and it was determined that it met applicable specifications.A review of manufacturing records indicated that the product was manufactured in accordance with specifications.It is not demonstrated that the device performance is associated with the performed re-exploration.The clearance wire assembly was returned to the company for investigation.Since only the clearance wire was returned to the company for investigation (the chest tube and remainder of the device were not returned), it is believed that the chest tube remained in place after re-exploration.Patient recovered thereafter and it was reported by nursing staff that based on the position of the chest tubes relative to the area of bleeding, the device had no cause/effect on the surgical bleeding issue.The surgeon performing re-exploration did not determine if the device contributed to the patient returning for bleeding.It was reported that the patient recovered normally after the medical intervention.
 
Additional Manufacturer Narrative
No root cause or device association is known at this time.

Brand Name
PLEURAFLOW SYSTEM WITH FLOWGLIDE
Common Device Name
CHEST TUBE
Manufacturer (Section D)
CLEARFLOW, INC.
16 technology dr
suite 150
irvine 92618
Manufacturer Contact
serrah namini
16 technology dr
suite 150
irvine 92618
7149165010
MDR Report Key16966906
Report Number3008782989-2023-00001
Device Sequence Number17490903
Product Code OTK
UDI-Device Identifier00856449006192
UDI-Public00856449006192
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K203394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPFFG3-28
Device Catalogue NumberPFFG3-28
Device Lot NumberUNKN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite